Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 52, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Apr 10, 2009, 2:25 PM CDT for Coffee County, Grundy County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2009, 2:25 PM CDT (19:25 UTC)
- Expired
- Apr 10, 2009, 3:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Coffee County, TN, Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 56 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 8:53 AM CDT | Tornado Watch | SPC | 7 hr |
| Apr 10, 11:23 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 101925
TOROHX
TNC031-061-102000-
/O.NEW.KOHX.TO.W.0052.090410T1925Z-090410T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
225 PM CDT FRI APR 10 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN COFFEE COUNTY IN MIDDLE TENNESSEE...
GRUNDY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 300 PM CDT
* AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES WEST OF
TRACY CITY...OR 12 MILES NORTHEAST OF WINCHESTER...MOVING EAST AT
40 MPH.
* THE TORNADO WILL BE NEAR...
8 MILES NORTH OF TRACY CITY BY 235 PM CDT...
GRUETLI-LAAGER BY 250 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
&&
LAT...LON 3527 8590 3532 8598 3539 8602 3554 8571
3554 8561 3550 8553 3545 8553 3544 8551
3537 8550 3532 8556 3529 8569 3525 8569
3523 8571 3522 8578 3524 8584 3522 8589
TIME...MOT...LOC 1924Z 249DEG 33KT 3533 8593
$$
STEIGERWALDT2 follow-up statements
000
WWUS54 KOHX 101928
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
228 PM CDT FRI APR 10 2009
TNC031-061-102000-
/O.CON.KOHX.TO.W.0052.000000T0000Z-090410T2000Z/
COFFEE TN-GRUNDY TN-
228 PM CDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR GRUNDY
AND SOUTHEASTERN COFFEE COUNTIES...
AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS SPOTTED AN EXTREMELY DANGEROUS TORNADO. THIS TORNADO WAS
LOCATED 10 MILES NORTHWEST OF TRACY CITY...OR 14 MILES SOUTHEAST OF
MANCHESTER...MOVING EAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
8 MILES NORTH OF TRACY CITY BY 235 PM CDT...
COALMONT BY 240 PM CDT...
ALTAMONT BY 245 PM CDT...
BEERSHEBA SPRINGS AND GRUETLI-LAAGER BY 250 PM CDT...
PALMER BY 255 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3527 8590 3532 8598 3539 8602 3554 8571
3554 8561 3550 8553 3545 8553 3544 8551
3537 8550 3532 8556 3529 8569 3525 8569
3523 8571 3522 8578 3524 8584 3522 8589
TIME...MOT...LOC 1927Z 249DEG 33KT 3534 8590
$$
LAROSA000
WWUS54 KOHX 101940
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
240 PM CDT FRI APR 10 2009
TNC031-061-102000-
/O.CON.KOHX.TO.W.0052.000000T0000Z-090410T2000Z/
COFFEE TN-GRUNDY TN-
240 PM CDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR GRUNDY
AND SOUTHEASTERN COFFEE COUNTIES...
AT 238 PM CDT...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED
NEAR TRACY CITY...OR 19 MILES NORTHEAST OF WINCHESTER...MOVING EAST
AT 45 MPH.
THE TORNADO WILL BE NEAR...
COALMONT AND 7 MILES SOUTH OF ALTAMONT BY 245 PM CDT...
GRUETLI-LAAGER AND 8 MILES SOUTH OF BEERSHEBA SPRINGS BY 250 PM
CDT...
PALMER BY 255 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3527 8590 3532 8598 3539 8602 3554 8571
3554 8561 3550 8553 3545 8553 3544 8551
3537 8550 3532 8556 3529 8569 3525 8569
3523 8571 3522 8578 3524 8584 3522 8589
TIME...MOT...LOC 1940Z 256DEG 38KT 3531 8578
$$
LAROSAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 10, 10:55 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Apr 10, 10:55 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1055 AM CDT FRI APR 10 2009 .DISCUSSION... ZONE PACKAGE LOOKS FINE. SVR STORMS HAVE CROSSED THE TENNESSEE RIVER WITH THE AREA OF STORMS MOVING EWD AT 35-40 MPH. INDIVIDUAL STORMS ARE MOVING NEWD AT ABOUT THE SAME SPEED. CURRENT MOVEMENT WOULD BRING STORMS INTO WRN DAVIDSON BY 1140AM. COLD FRONT BEHIND THE STORMS IS EXPECTED TO PUSH INTO WRN MIDDLE TENNESSEE BY 3 PM WITH FRONT OUT OF THE PLATEAU BY 8 PM. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Apr 10, 5:02 AM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 502 AM CDT FRI APR 10 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-111015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 502 AM CDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...AS A STRONG COLD FRONT PASSES. WHILE DAMAGING WIND AND LARGE HAIL MAY OCCUR... EXPECTED SUPERCELLS MAY PRODUCE ISOLATED TORNADOES AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED TODAY. 07
In the hours before
Local storm report, Apr 10, 1:54 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
154 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TORNADO 3 N MURFREESBORO 35.90N 86.39W
04/10/2009 RUTHERFORD TN AMATEUR RADIO
12 HOMES WERE DAMAGED OR DESTROYED IN THE RIVERVIEW AND
STRATFORD AREAS.
&&
TJOHNSTOLocal storm report, Apr 10, 1:55 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
155 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM HAIL WAYNESBORO 35.32N 87.76W
04/10/2009 M1.75 INCH WAYNE TN EMERGENCY MNGR
IN CYPRESS INN ON HIGHWAY 17 GOLF BALL SIZE HAIL WAS
REPORTED.
&&
JBWLocal storm report, Apr 10, 2:07 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
207 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL 10 N CENTERVILLE 35.94N 87.45W
04/10/2009 M0.88 INCH HICKMAN TN EMERGENCY MNGR
NICKEL SIZE HAIL WAS REPORTED IN PINEWOOD.
&&
JBWLocal storm report, Apr 10, 2:15 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL MANCHESTER 35.47N 86.08W
04/10/2009 E0.25 INCH COFFEE TN TRAINED SPOTTER
PENNY SIZE HAIL WAS REPORTED AT 1203 E CARROLL ST IN
MANCHESTER.
&&
JBWLocal storm report, Apr 10, 2:20 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
220 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL WAYNESBORO 35.32N 87.76W
04/10/2009 M1.75 INCH WAYNE TN PUBLIC
GOLF BALL SIZE HAIL WAS REPORTED JUST EAST OF WAYNESBORO.
&&
JBWLocal storm report, Apr 10, 2:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
222 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM FUNNEL CLOUD 10 N PULASKI 35.34N 87.03W
04/10/2009 GILES TN TRAINED SPOTTER
FUNNELL CLOUD WAS REPORTED 10 MILES NORTH OF PULASKI.
&&
JBWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:54 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 36 min |
| Apr 10, 4:30 AM CDT | Tornado Warning | OHX | Maury | 30 min |
| Apr 10, 4:37 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 38 min |
| Apr 10, 10:20 AM CDT | Tornado Warning | OHX | Benton, Houston, Stewart | 55 min |
| Apr 10, 10:45 AM CDT | Tornado Warning | OHX | Benton, Houston, Humphreys, Stewart | 30 min |
| Apr 10, 10:54 AM CDT | Areal Flood Advisory | OHX | Benton | 3 hr |
| Apr 10, 11:02 AM CDT | Tornado Warning | OHX | Houston, Montgomery, Stewart | 43 min |
| Apr 10, 11:06 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 24 min |
| Apr 10, 11:22 AM CDT | Tornado Warning | OHX | Perry, Wayne | 38 min |
| Apr 10, 11:27 AM CDT | Tornado Warning | OHX | Dickson, Montgomery | 33 min |
| Apr 10, 11:30 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 30 min |
| Apr 10, 11:36 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 39 min |
| Apr 10, 11:37 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 38 min |
| Apr 10, 11:44 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 46 min |
| Apr 10, 11:51 AM CDT | Tornado Warning | OHX | Lewis, Perry | 24 min |
| Apr 10, 11:57 AM CDT | Tornado Warning | OHX | Cheatham, Davidson, Montgomery, Robertson | 33 min |
| Apr 10, 12:00 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 45 min |
| Apr 10, 12:06 PM CDT | Tornado Warning | OHX | Wayne | 24 min |
| Apr 10, 12:07 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Williamson | 38 min |
| Apr 10, 12:14 PM CDT | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 31 min |
| Apr 10, 12:18 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Williamson | 42 min |
| Apr 10, 12:19 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 26 min |
| Apr 10, 12:23 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 37 min |
| Apr 10, 12:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 52 min |
| Apr 10, 12:25 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 50 min |
| Apr 10, 12:29 PM CDT | Tornado Warning | OHX | Robertson, Sumner | 46 min |
| Apr 10, 12:31 PM CDT | Tornado Warning | OHX | Giles, Marshall, Maury | 29 min |
| Apr 10, 12:33 PM CDT | Tornado Warning | OHX | Cannon, Rutherford, Wilson | 42 min |
| Apr 10, 12:37 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 23 min |
| Apr 10, 12:43 PM CDT | Tornado Warning | OHX | Maury, Williamson | 32 min |
| Apr 10, 12:46 PM CDT | Tornado Warning | OHX | Giles, Marshall | 29 min |
| Apr 10, 12:49 PM CDT | Tornado Warning | OHX | Giles, Lawrence, Maury | 26 min |
| Apr 10, 12:50 PM CDT | Tornado Warning | OHX | Davidson, Williamson, Wilson | 25 min |
| Apr 10, 12:52 PM CDT | Tornado Warning | OHX | Macon, Sumner | 23 min |
| Apr 10, 12:56 PM CDT | Tornado Warning | OHX | Marshall, Maury | 34 min |
| Apr 10, 12:57 PM CDT | Tornado Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Trousdale, Wilson | 48 min |
| Apr 10, 12:58 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 32 min |
| Apr 10, 1:00 PM CDT | Tornado Warning | OHX | Bedford, Marshall | 30 min |
| Apr 10, 1:12 PM CDT | Tornado Warning | OHX | Bedford, Giles, Marshall | 33 min |
| Apr 10, 1:22 PM CDT | Tornado Warning | OHX | Clay, Macon | 23 min |
| Apr 10, 1:22 PM CDT | Tornado Warning | OHX | Bedford, Coffee, Rutherford | 38 min |
| Apr 10, 1:24 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall, Maury | 3 hr |
| Apr 10, 1:32 PM CDT | Tornado Warning | OHX | Giles | 43 min |
| Apr 10, 1:36 PM CDT | Tornado Warning | OHX | DeKalb, Putnam, Smith, White | 39 min |
| Apr 10, 1:42 PM CDT | Tornado Warning | OHX | Bedford, Cannon, Coffee, Warren | 48 min |
| Apr 10, 1:48 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 27 min |
| Apr 10, 1:51 PM CDT | Tornado Warning | OHX | DeKalb, Jackson, Overton, Putnam | 39 min |
| Apr 10, 1:57 PM CDT | Tornado Warning | OHX | Bedford, Coffee, Grundy | 48 min |
| Apr 10, 2:09 PM CDT | Tornado Warning | OHX | Fentress, Overton, Putnam, White | 51 min |
| Apr 10, 2:15 PM CDT | Tornado Warning | OHX | Cumberland, DeKalb, Putnam, Van Buren, Warren, White | 30 min |
| Apr 10, 2:32 PM CDT | Tornado Warning | OHX | Cumberland, Fentress, Overton, Putnam | 43 min |
| Apr 10, 2:43 PM CDT | Tornado Warning | OHX | Cumberland, Van Buren, Warren, White | 47 min |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.